MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P10.7-80B305
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been returned, however, it is pending evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that 15 days after the implant procedure, the surgeon noticed that the nail had distracted very little and decided that the distraction of the nail should be accelerated; however, after follow up, it was noticed that distraction had completely stopped.It was then decided that the patient should have another procedure where the osteotomy line was checked and 1cm lengthening was attempted and was unsuccessful.The nail was then explanted, lengthening was attempted in the operating room again and was successful.The nail was was then implanted again into the patient, however, the nail would not distract.It was finally decided that they would implant a new nail.
 
Additional Manufacturer Narrative
Device evaluation: the nail was returned to nuvasive for evaluation.An initial visual inspection discovered minor scratches to the housing tube and minor burrs generated from the drilling process on the distraction rod holes.Force testing was performed and a minimum retraction, maximum distraction, and force testing all met the specifications.X-rays showed no damage of the internal components.The nail performed as expected, therefore, the reported failure was unable to be confirmed and no root cause was able to be determined.Device record review: a review of the device history record (dhr) indicates the nail was manufactured by the specified requirement at the time and met all the required inspections before shipment.
 
Event or Problem Description
No additional information has been provided.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr. ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr. ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr. ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key17646958
Report Number3006179046-2023-00332
Device Sequence Number5633346
Product Code HSB
UDI-Device Identifier00812258020279
UDI-Public812258020279
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K220234
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP10.7-80B305
Device Lot Number3050317AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2023
Supplement Date Received by Manufacturer10/05/2023
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date10/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age19 YR
Patient SexMale
Patient Weight68 KG